Ask an expert
Question

04 Mar 2003

antibiotics and athletic performance
Do you know the effect (if any) of anitbiotics on an athlete competing say in a swimming competition?
I am told they tend to slow a swimmer down.
Answer 2,161 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Slickery, as far as I know, no antibiotic will have a detrimental effect on your performance in a direct way. Indirectly some might cause nausea and/or stomach pain and this might affect your performance. The effect the antibiotic has on the infection should more than make up for the slight negative effect it might have. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9260 votes
No
66% - 17831 votes
Vote